Olanzapine Treatment After Clozapine-Induced Granulocytopenia in 3 Patients

Article Abstract

Background:How to best treat psychotic patients who have had past clozapine-induced agranulocytosis or granulocytopenia remains a problem.

Case reports: We report 3 patients with chronic schizophrenia who had previously stopped clozapine due to hematologic side effects. The patients evidenced improvement with olanzapine that equated to 16- to 31-point decreases in rating scale scores during 1-year follow-up without any hematologic abnormalities.

Conclusion: The results suggest that olanzapine may be useful in treating patients with clozapine-induced granulocytopenia without the risk of recurrence of hematologic side effects.

Volume: 60

Quick Links: Psychotic Disorders , Schizophrenia and Schizoaffective Disorders

Continue Reading…

Subscribe to read the entire article

$40.00

Buy this Article as a PDF